ARCHIVE SEARCH
      -OR-  
 
  NEWS CHANNELS
Fitness News
Asthma Allergy News
Diabetes News
 > Women's Health News
Men's Health News

  MY NEWS
Personal Archive
My Account

  ABOUT THIS NEWSFEED
About Us
Advertise With Us
Feed Your Site
Contact Us


Site Map
RSS News Feed 

  Website development & hosting
   by Cyber Software Solutions

 
AUA: Low-Dose Pill Linked to Chronic Pelvic Pain Symptoms
Low-dose OCP users also have increased incidence of pain or discomfort during or after climax

MONDAY, May 6 (HealthDay News) -- Use of the low-dose oral contraceptive pill (OCP) is associated with increased incidence of chronic pelvic pain symptoms and pain during or after sexual climax, according to research presented at the annual meeting of the American Urological Association, held from May 4 to 8 in San Diego.

Margarita Aponte, M.D., from the New York University Langone Medical Center in New York City, and colleagues conducted an anonymous Internet-based survey among 932 women, aged 18 to 39 years, to compare chronic pain pelvic symptoms among current OCP users and nonusers.

Three hundred twenty-seven women were OCP users (169 low-dose and 171 normal-dose) and 605 were nonusers. The researchers found that OCP-users and nonusers had significant differences in the incidence of individual pelvic pain symptoms, with further differences noted with low-dose OCP use. Compared with nonusers, low-dose users were significantly more likely to report pelvic pain symptoms and to have chronic pelvic pain symptoms (27.1 versus 17.5 percent; P = 0.045). In contrast, pelvic pain symptoms were less likely among normal-dose OCP users than nonusers. Low-dose OCP users had significantly increased incidence of pain or discomfort during or after sexual climax (25.2 versus 12.3 percent), but no difference was seen between normal-dose users and nonusers. Low-dose users had trends toward increased perineal pain and more pain during urination compared with nonusers.

"This study reveals valuable insights into the relationship between oral contraceptives, pelvic pain, and how effects may differ depending on hormone dosage," Kristene Whitmore, M.D., of the Drexel University College of Medicine in Philadelphia, said in a statement. "It also has been recently reported that patients have an increased incidence of vulvodynia when taking low-dose OCPs, therefore additional research is needed to determine if the chronic pelvic pain noted in this study is related to vulvar pain or the hormone dosage."

Abstract
More Information



Health News Copyright © 2013 HealthDay. All rights reserved.


Back to Top Stories
  GOOGLE ADS